MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM; SCREWDRIVERS
Model Number 313.843
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Event year is reported as 2021; however exact date of event is unknown.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the screwdriver t15 tip was stripped, the screwdriver self retaining tip was stripped, the inserter for elastic nail plastic piece on the handle was cracked and broken, the screwdriver t8 metal cap will no longer stay in the wooden handle and the drive shaft for reamer irrigator aspirator (ria) 2 was bent.The issue was discovered while inspecting the instruments after going through the decontamination process.There was no patient involvement.This complaint involves five (5) devices.This report is for one (1) stardrive screwdriver shaft sd6/self-retaining/2.0mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary visual inspection: the sd scrdriver sft sd6/self-retaining/2.0 (part# 313.843, lot# 7144083) was returned and received at us cq.Upon visual inspection at cq, it was observed that the distal tip of the returned device was stripped.Thus, the reported condition of stripped tip could be confirmed.No other issues were observed with the returned device.Device failure/defect identified? yes dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Complaint confirmed? yes investigation conclusion: the complaint is confirmed as the device was stripped.No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part #: 313.843 synthes lot #: 7144083 supplier lot #: n/a release to warehouse date: 01 apr 2013 manufactured by: monument no ncr's generated during production.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12712207
Report Number2939274-2021-06360
Device Sequence Number14592649
Product Code HXX
UDI-Device Identifier10887587036885
UDI-Public(01)10887587036885
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.843
Device Catalogue Number313.843
Device Lot Number7144083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT FOR RIA 2 520MM; INSERTER FOR TI ELASTIC NAILS; SDDRIVE SCREWDRIVER T8; SDDRIVE(TM) SCREWDRIVER T15; DRIVE SHAFT FOR RIA 2 520MM; INSERTER FOR TI ELASTIC NAILS; SDDRIVE SCREWDRIVER T8; SDDRIVE(TM) SCREWDRIVER T15
Patient SexUnknown